MAUDE Adverse Event Report: BAYER MEDICAL CARE, INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE, INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85937286
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 09/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Bayer medical care received information that a 70-year-old female patient who was undergoing a ct scan of the chest with contrast suffered an alleged air injection while connected to a medrad® stellant ct injection system.The customer reported that approximately 40-50 mls of alleged air was visualized by the radiologist in the patient's heart when reviewing the images.No patient complications were reported.The patient was admitted for observation overnight and then discharged the next day.No additional treatment was necessary.
 
Additional Manufacturer Narrative
A system service check of the medrad® stellant ct injection system (sn (b)(4)) was completed by bayer service on september 15, 2022.The system was found to perform to specifications and has been in use daily following the reported occurrence.The customer was unable to provide the specific disposables used in the reported occurrence for evaluation.In addition, lot numbers were not recorded, therefore testing of retained samples is not possible.Additional applications training was offered to the customer and declined at this time.The following excerpts are contained in the medrad® stellant ct injection system operation manual: expel all trapped air from the syringe(s), connectors, tubing, and catheter before connecting the system to the patient.Before connecting the tubing to the patient, visually inspect the syringe and tubing to confirm that all air is purged.To minimize air embolization risks, ensure that one operator is designated the responsibility of filling the syringe(s).Do not change operators during the procedure.If an operator change must occur, ensure that the new operator verifies that the fluid path is purged of air.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE, INC.
1 bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE, INC.
1 bayer drive
indianola PA 15051
Manufacturer Contact
susan sherwin
1 bayer drive
indianola, PA 15051
7249408678
MDR Report Key15580271
Report Number2520313-2022-00030
Device Sequence Number15070550
Product Code DXT
UDI-Device Identifier00616258020860
UDI-Public(01)00616258020860(11)190319
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85937286
Device Catalogue NumberSCT W/CERTEGRA
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Initial Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/19/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age70 YR
Patient SexFemale
Patient Weight83 KG